Alert archive / Indiana / Frost Advisories in 2011
Frost Advisory 3, NWS Northern Indiana
NWS Northern Indiana issued this frost advisory at Oct 21, 2011, 4:04 AM EDT for 21 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It took effect at Oct 22, 2011, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2011, 4:04 AM EDT (08:04 UTC)
- In effect from
- Oct 22, 2011, 12:00 AM EDT
- Expired
- Oct 22, 2011, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Northern Indiana
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
978 WWUS73 KIWX 210804 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 404 AM EDT FRI OCT 21 2011 ...AREAS OF FROST EXPECTED FOR MUCH OF NORTHERN INDIANA AND NORTHWESTERN SATURDAY MORNING... .CLEARING SKIES AND DIMINISHING WINDS...COMBINED WITH MUCH DRIER AIR ARRIVING...WILL SET THE STAGE FOR RAPID COOLING TONIGHT ACROSS MUCH OF THE ADVISORY AREA. OVERNIGHT LOWS WILL DROP INTO THE MIDDLE 30S...WITH SOME OUTLYING AREAS POSSIBLY SEEING READINGS IN THE LOWER 30S. LOCATIONS ADJACENT TO LAKE MICHIGAN MAY SEE LESS IN THE WAY OF FROST. INZ003>009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016- 024-025-211615- /O.NEW.KIWX.FR.Y.0003.111022T0800Z-111022T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...BRYAN... WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD... HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING... ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS... VAN WERT...DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 404 AM EDT FRI OCT 21 2011 /304 AM CDT FRI OCT 21 2011/ ...FROST ADVISORY IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 8 AM EDT /7 AM CDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 8 AM EDT /7 AM CDT/ SATURDAY. * TEMPERATURES...FORECAST TO DROP INTO THE 33 TO 36 DEGREE RANGE BY DAYBREAK SATURDAY. * IMPACTS...AREAS OF FROST COULD DAMAGE ANY REMAINING PLANTS...CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
180 WWUS73 KIWX 211842 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 242 PM EDT FRI OCT 21 2011 ...AREAS OF FROST EXPECTED FOR MUCH OF NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MIGHIGAN SATURDAY MORNING... .CLEARING SKIES AND DIMINISHING WINDS...COMBINED WITH MUCH DRIER AIR ARRIVING...WILL SET THE STAGE FOR RAPID COOLING TONIGHT ACROSS MUCH OF THE ADVISORY AREA. OVERNIGHT LOWS WILL DROP INTO THE MIDDLE 30S...WITH SOME OUTLYING AREAS POSSIBLY SEEING READINGS IN THE LOWER 30S. LOCATIONS ADJACENT TO LAKE MICHIGAN MAY SEE LESS IN THE WAY OF FROST. MIZ077>081-220245- /O.EXA.KIWX.FR.Y.0003.111022T0800Z-111022T1200Z/ BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE 242 PM EDT FRI OCT 21 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT SATURDAY. * TEMPERATURES...FORECAST TO DROP INTO THE 33 TO 36 DEGREE RANGE BY DAYBREAK SATURDAY. * IMPACTS...AREAS OF FROST COULD DAMAGE ANY REMAINING PLANTS... CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ INZ003>009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016- 024-025-220245- /O.CON.KIWX.FR.Y.0003.111022T0800Z-111022T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...BRYAN... WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD... HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING... ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS... VAN WERT...DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 242 PM EDT FRI OCT 21 2011 /142 PM CDT FRI OCT 21 2011/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 8 AM EDT /7 AM CDT/ SATURDAY... * TEMPERATURES...FORECAST TO DROP INTO THE 33 TO 36 DEGREE RANGE BY DAYBREAK SATURDAY. * IMPACTS...AREAS OF FROST COULD DAMAGE ANY REMAINING PLANTS... CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
198 WWUS73 KIWX 220058 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 858 PM EDT FRI OCT 21 2011 ...AREAS OF FROST EXPECTED FOR MUCH OF NORTHERN INDIANA... NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN SATURDAY MORNING... .CLEAR SKIES AND LIGHT WINDS...COMBINED WITH MUCH DRIER AIR MOVING IN...WILL SET THE STAGE FOR RAPID COOLING TONIGHT. OVERNIGHT LOWS WILL DROP INTO THE LOW TO MID 30S...WITH SOME OUTLYING AREAS DROPPING TO BELOW FREEZING. LOCATIONS ADJACENT TO LAKE MICHIGAN WILL SEE LESS IN THE WAY OF FROST. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-220900- /O.EXT.KIWX.FR.Y.0003.111022T0400Z-111022T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 858 PM EDT FRI OCT 21 2011 /758 PM CDT FRI OCT 21 2011/ ...FROST ADVISORY NOW IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 8 AM EDT /7 AM CDT/ SATURDAY... THE FROST ADVISORY IS NOW IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 8 AM EDT /7 AM CDT/ SATURDAY. * IMPACTS...AREAS OF FROST COULD DAMAGE ANY REMAINING PLANTS... CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
811 WWUS73 KIWX 220742 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 342 AM EDT SAT OCT 22 2011 ...FROST EXPECTED FOR MUCH OF NORTHERN INDIANA... NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN EARLY THIS MORNING... .CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED FOR TEMPERATURES ACROSS THE AREA TO DROP INTO THE LOWER TO MIDDLE 30S. A FEW OUTLYING AREAS MAY SEE READINGS DROP NEAR 30. THIS WILL RESULT IN FROST FORMATION ACROSS MUCH OF THE AREA. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-221200- /O.CON.KIWX.FR.Y.0003.000000T0000Z-111022T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 342 AM EDT SAT OCT 22 2011 /242 AM CDT SAT OCT 22 2011/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... * IMPACTS...AREAS OF FROST COULD DAMAGE ANY REMAINING PLANTS... CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Oct 21, 1:35 AM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Oct 21, 1:35 AM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 135 AM EDT FRI OCT 21 2011 .AVIATION... COMBINATION OF LL MSTR FROM DEPARTING SYSTEM AND CONTRIBUTION OF CYCLONIC FLOW OFF THE GREAT LAKES CONTINUES TO ALLOW FOR MVFR CIGS AT BOTH TAF SITES. UPSTREAM OBS AND SATELLITE TRENDS SUGGEST CLEARING COULD ARRIVE SOONER THAN LATER DURING FRIDAY MORNING. HOWEVER MAIN 850 MB RIDGE AXIS WILL NOT ARRIVE UNTIL LATER THIS AFTERNOON WHICH MAY DELAY FULL CLEARING AS NW FLOW PERSISTS THROUGH LATE MORNING THEN SLOWLY WANING. HAVE CONTINUED IMPROVEMENT TO VFR CIGS PRIOR TO 18Z FRI BUT WOULD NOT BE SURPRISED IF A FEW TWEAKS ARE NEEDED WITH 12Z TAFS. OTHERWISE MODELS AGREE ON LL MSTR RAPIDLY DEPARTING THE AREA BY OR SHORTLY AFTER 00Z SAT WITH VFR CONDITIONS TO PREVAIL THROUGH THE REMAINDER OF THE PERIOD. && .PREV DISCUSSION... /ISSUED 805 PM EDT THU OCT 20 2011/ UPDATE... THE COMBINATION OF SYNOPTIC FORCING WITH A WEAK EMBEDDED SHORT WAVE PROGRESSING THROUGH THE BACK SIDE OF THE EXITING UPPER LEVEL SYSTEM...AND LAKE EFFECT/LAKE ENHANCEMENT HAS RESULTED IN SHOWERS PERSISTING ACROSS APPROX NERN TWO THIRDS OF THE FORECAST AREA THIS EVENING. LAKE EFFECT PARAMETERS RATHER MEAGER AND UNIMPRESSIVE WITH LAKE/850 HPA DELTA TEMPS ON THE ORDER OF 15 DEGREES WITH A FAIRLY SHALLOW BASED INVERSION AND LAKE INDUCED EQUILIBRIUM LEVELS OF 5-6K FT. OVER THE NEXT FEW HOURS...FORCING SHOULD WANE WITH THE AFOREMENTIONED SYNOPTIC SHORT WAVE SLIDING SOUTHEAST ACROSS NORTHERN INDIANA...AND WOULD SUSPECT SHOULD SEE A MORE RAPID DETERIORATION TO THE RAIN ONCE THIS FORCING EXITS GIVEN THESE MARGINAL LAKE EFFECT PARAMETERS. ONLY TWEAKS MADE TO THE EVENING UPDATE WERE TO EXTEND HIGHER POPS A BIT LONGER INTO THE EARLY EVENING AND TO CANCEL THE LAKESHORE FLOOD ADVISORY. ALL OTHER FORECAST PARAMETERS ARE IN GOOD SHAPE AND NO SIGNIFICANT CHANGES WERE MADE. PREV DISCUSSION... /ISSUED 351 PM EDT THU OCT 20 2011/ SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT KIWX RADAR SHOWING PRECIP FINALLY DIMINISHING AS SFC AND UPPER LOW HAVE MOVED OFF TO THE EASTERN GREAT LAKES THIS AFTERNOON. GRADUALLY IMPROVING CONDITIONS THROUGH THE SHORT TERM AS SFC HIGH PRESSURE WILL BUILD INTO THE REGION. POTENTIAL FOR BRIEF LAKE EFFECT SHOWERS IN THE WAKE OF THIS SYSTEM OVERNIGHT DESPITE MARGINAL DELTA T...WILL STILL HAVE GOOD NW FETCH AND 5KFT INVERSION HEIGHTS AND PLENTY OF ADDL SYNOPTIC MOISTURE TO WORK WITH. SFC RIDGE AXIS SHIFTS EASTWARD TOWARD THE AREA ON FRIDAY LEADING TO GRADUAL CLEARING SKIES. RIDGE AXIS OVERHEAD FRIDAY NIGHT WILL PROVIDE IDEAL RADIATIONAL COOLING AND EXPECT TEMPS TO DROP DOWN INTO THE MID 30S BRINGING PATCHY FROST TO MUCH OF THE CWA.&& LONG TERM...SATURDAY THROUGH THURSDAY ACTIVE NEARLY ZONAL NE PACIFIC/NW CONUS FLOW CAN BE EXPECTED EARLY IN THE PERIOD...WITH SEVERAL LOWER AMPLITUDE MID LVL IMPULSES PROGGED TO TRACK EWD INTO THE MIDWEST/GREAT LAKES...INTO A MEAN EASTERN CONUS UPPER TROUGH. A MOISTURE STARVED LEAD SHORTWAVE WILL TRACK THROUGH THE GREAT LAKES ON SATURDAY PROVIDING THE FA WITH NOTHING MORE THAN A FEW HIGH CLOUDS AND POSSIBLY SOME HIGH BASED DIURNAL CU. A 130KT PLUS EASTERN PACIFIC UPPER JET WILL MAKE ITS WAY INLAND TOWARDS THE NRN PLAINS BY SUNDAY...SUPPORTING DOWNSTREAM TROUGHING/HEIGHT FALLS. 12Z MODELS HAVE REMAINED RELATIVELY CONSISTENT IN HIGHLIGHTING THE SUNDAY AFTN/EVE PERIOD FOR THE BEST CHANCE FOR A LIGHT/MEASURABLE RAIN AS THE ASSOCIATED SHORTWAVE TROUGH AND WEAK THETA-E ADV TRANSLATES THROUGH THE GREAT LAKES. STRONG FORCING BYPASSING TO THE NORTH / PER GFS/ECMWF Q-VECTOR AND DYNAMIC TROPOPAUSE ANALYSIS / COMBINED WITH LIMITED MOISTURE RETURN (DRY SFC-7H LAYER) SUPPORTS ONLY LOWER CHC POPS ATTM. TRAILING CDFNT LOOKS TO SINK SOUTH/EAST OF THE FA BY MONDAY WITH LARGE SCALE SUBSIDENCE/DRYING EXPECTED BEHIND SUNDAY'S SHORTWAVE. 12Z GUIDANCE CAME INTO A LITTLE BETTER AGREEMENT WITH TIMING/AMPLITUDE OF THE NEXT AMPLIFYING/SHARPENING UPPER TROUGH TO DIG INTO THE CENTRAL CONUS BY THE MIDDLE OF NEXT WEEK. THE OPERATIONAL GFS CAME IN SLOWER AND MORE SIMILAR TO THE GEFS AND ECMWF. AS A RESULT FAVORED A MODEL BLEND FOR TEMPS/POPS/ETC...RESULTING IN A CONTINUATION OF MID CHC POPS TUESDAY INTO WEDNESDAY GIVEN THE PROGGED WAA REGIME WITH A BAROCLINIC ZONE SINKING SEWD DURING THIS TIME. POSITIVE PV ANOMALY DIGGING THROUGH BASE OF THIS TROUGH COULD TRIGGER CYCLOGENESIS AND A DECENT MID LAT CYCLONE SOMETIME BY THE MIDDLE TO LATER PART OF NEXT WEEK WHICH COULD OFFER UP ANOTHER OPPORTUNITY FOR HEAVY RAINFALL AND POSSIBLY A FEW THUNDERSTORMS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LMZ043-046. && SHORT TERM...LOGSDON LONG TERM...STEINWEDEL AVIATION...FISHER UPDATE...MARSILI
Hazardous weather outlook, Oct 20, 5:38 PM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 538 PM EDT THU OCT 20 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-212145- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 538 PM EDT THU OCT 20 2011 /438 PM CDT THU OCT 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT RAIN WILL GRADUALLY TAPER OFF LATE THIS EVENING AND OVERNIGHT. SOME ONGOING MINOR FLOODING IS POSSIBLE TONIGHT...ESPECIALLY WHERE DRAINS ARE CLOGGED FROM FALLEN LEAVES AND ALONG TYPICAL LOW LEVEL LYING AREAS EASILY PRONE TO FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PATCHY FROST IS EXPECTED LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-212145- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 538 PM EDT THU OCT 20 2011 /438 PM CDT THU OCT 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT GUSTS UP TO 35 TO 40 KNOT GALES WILL REMAIN POSSIBLE THROUGH THIS EVENING FOR SOUTHERN LAKE MICHIGAN BEFORE DIMINISHING OVERNIGHT. A GALE WARNING REMAINS IN EFFECT FOR THE NEARSHORE WATERS. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL THEN PERSIST THROUGH THE REMAINDER OF THE NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND WAVES WILL GRADUALLY DIMINISH FRIDAY BUT CONDITIONS HAZARDOUS TO SMALL CRAFT ARE LIKELY TO CONTINUE THROUGH AT LEAST THROUGH EARLY FRIDAY EVENING. PATCHY FROST IS POSSIBLE LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 10:10 PM EDT | Small Craft Advisory | IWX | 17 hr | |
| Oct 20, 10:22 PM EDT | River Flood Watch | IWX | Putnam | 6 hr |
| Oct 21, 4:36 AM EDT | River Flood Warning | IWX | Putnam | 60 hr |
| Oct 21, 6:00 PM EDT | River Flood Warning | IWX | Allen, Paulding, Putnam | 28 hr |
Nearby
Frost Advisories in Indiana, 2011Frost Advisories in Ohio, 2011Frost Advisories in Michigan, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.